Title: A simple approximation relation between the symmetric generalized logistic and the student's t distributions
Authors: Li, BB ×
De Moor, Bart #
Issue Date: 1997
Publisher: Marcel dekker inc
Series Title: Communications in statistics-simulation and computation vol:26 issue:3 pages:1029-1039
Abstract: In this paper, we obtain a new approximation of the Student's t distribution by using the symmetric generalized logistic (SGL) distribution function. The error of this approximation is shown to be O(1/n(2)) where n is the degrees of freedom of the t distribution. In comparison to similar approximations by George and Ojo(1980) and George et al. (1986), this new approximation is much simpler and more accurate. It is also shown that under some conditions, the t distribution is a good approximation of the SGL distribution. Therefore, the complicated expressions for the cumulants and moments of the SGL can be approximated by those of the t distribution. Finally, numerical results are given.
ISSN: 0361-0918
Publication status: published
KU Leuven publication type: IT
Appears in Collections:ESAT - STADIUS, Stadius Centre for Dynamical Systems, Signal Processing and Data Analytics
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science